I've been on microgestin for a week and 5 days. My first time taking any form of hormonal birth control ( I'm 22 ) ... I haven't had any changes that have alarmed me. I felt very sleepy the first few days but it may just be from studying so hard. Today I had to use the bathroom (number 2) and when I wiped I noticed bright red blood on the tissue... not a lot but enough for me to notice... I noticed there was a little red through my stool also ( sorry if this is a bit graphic for anyone). I have an appointment to see my schools doctor already but it was made a few days ago to monitor my blood pressure on Wednesday. I've read things online but I'm not sure if this is normal or if I should stop taking my pills. I feel 100% fine.
No, it is not related to your birth control pill. Keep taking them. Blood in the stool should ALWAYS be checked out by a Dr or other healthcare professional. Most of the time, bright red blood when one wipes after a BM or blood streaked stool is due to an irritated hemorrhoid. Even so, you shouldnt ignore it just in case. It is better to be told it is just a hemorrhoid than to ignore it and have it be something serious. You probably need to drink more water and get more fiber in your diet. You can try adding Benefiber to non carbonated drinks once a day and that will help keep your stools soft so you dont strain.
This is very strange and although it was 2 years ago, I'm hoping you still respond. This story sounds almost exactly identical to mine. I'm 22. I'm taking the same microgestin 1/20 pill for 1 week and 6 days. I've been abnormally very tired and nauseous and twice now after I make a bowel movement, bright red blood has appeared. I would love to hear what your doctor ended up saying and what you did. I hope to hear from you.
- Microgestin Fe 1 / 20 Information for Consumers
- Microgestin Fe 1 / 20 Information for Healthcare Professionals (includes dosage details)
- Side Effects of Microgestin Fe 1 / 20 (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Dec 2013 • 1 answer
Posted 18 Apr 2015 • 1 answer
Posted 24 Dec 2015 • 1 answer
Posted 31 Jan 2016 • 0 answers
Posted 16 May 2016 • 0 answers